Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 122, NWS Wilmington, OH

June 11, 2004Clinton County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 11, 2004, 12:14 PM EDT for Clinton County, Warren County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2004, 12:14 PM EDT (16:14 UTC)
Expired
Jun 11, 2004, 1:00 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Clinton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 14 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:31 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 11, 9:31 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
931 AM EDT FRI JUN 11 2004

.DISCUSSION...
FCST CONCERN TDA IS HEAVY RAIN POTENTIAL. S/W AXIS OVR IN BUCKING
MEAN RDG WHICH EXTENDS FROM GRTLKS THRU THE GULF STATES. S/W IS
RESULTING IN WIDESPREAD SHOWERS/TSTMS. LATEST SFC MAP SHWS E-W
ORIENTED QUASI-STATIONARY FRONT FROM CNTRL IL THRU CNTRL IN CNTRL
OH. 8H SWRLY FLO OF 30KTS IS PROVIDING WARM MOIST ASCENT ALONG AND N
OF THIS BNDRY. 12Z ILN SOUNDING SHWS A PRECIP WATER VALUE AT 1.84
INCHES. RAINFALL REPORTS RUNNING AT 1.0 TO 1.5 INCHES PER HOUR ACRS
CNTRL OH. AS THE AFOREMENTIONED S/W TRACKS THRU OH EXPECT TO SEE
CONTD SHWR/TSTM TRAINING ALONG AND N OF THE FNTL BNDRY. DUE TO
OVERNIGHT RAINFALL AND CONTD TRAINING IN THIS VERY MOIST AMS PLAN
ON ISSUING AN FFA ACRS CNTRL AND NRN OH INTO THIS EARLY EVENING.
LITTLE CHANGE EXPECTED TO REMAINDER OF THE FCST.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&

AR
Hazardous weather outlook, Jun 11, 5:17 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT FRI JUN 11 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120914-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
517 AM EDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY
RAINFALL WILL CONTINUE TODAY. THE HEAVIEST RAINS ARE EXPECTED FROM
WEST CENTRAL INTO CENTRAL OHIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:23 PM EDTSevere Thunderstorm WarningILNRoss37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.